# SDR 2003FA0001203

- Difficulty date: October 24, 2003
- Submitted: December 3, 2003
- Operation: General aviation
- Aircraft: N734HL
- Make and model: Cessna 172N
- Aircraft serial: 17268866
- Engine: Lyc O320H2AD
- Propeller: Mcauly 1C160DTM
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Volt Regulator
- Part number: VR600A
- Condition: Burned
- Location: Electrical
- Part time: 1,619 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

A/C ARRIVED AT SHOP AFTER EXPERIENCING SMOKE IN THE CABIN.  ELEC SYS WAS SHUT OFF (MASTER SWITCH).  INSPECTION OF ELEC SYS SHOWED EVIDENCE OF A FIRE INSIDE OF VOLTAGE REG.  VOLTAGE REG WAS INSTALLED IAW INSTRUCTION SHEET NR PPS-2020.  THE VOLTAGE REGULATORS INTERNAL OVER VOLTAGE RELAY FAILED.  THIS RESULTED IN AN (OVER VOLTAGE CONDITION).  FOUND MULTIPLE ELEC UNITS (BLOWN) FROM LND LTS, FUEL QUANTITY GAUGES, BEACON FLASHER AND LAMP, TO ALL RADIOS.  THE ORIGINAL OVER VOLTAGE RELAY (FROM MFG) IS DISCONNECTED W/ OTHER UNIT INSTALLATION IAW ABOVE INSTRUCTIONS.
